Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Pocatello, ID

August 2, 2021Bonneville County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 12:37 PM MDT for Bonneville County, Idaho. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 12:37 PM MDT (18:37 UTC)
Expired
Aug 2, 2021, 1:30 PM MDT
In force
53 min
Issued by
NWS Pocatello, ID

County Bonneville County, ID

The radar

The Pocatello radar (KSFX), 128 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2380 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS85 KPIH 021837
SPSPIH

Special Weather Statement
National Weather Service Pocatello ID
1237 PM MDT Mon Aug 2 2021
 
IDZ063-064-021930-
Big Hole Mountains ID-Caribou Range ID-
1237 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BONNEVILLE COUNTY
UNTIL 130 PM MDT...

At 1237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palisades Reservoir, Irwin, Alpine Campground and Alpine Airport. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Palisades Reservoir, Move to safe shelter now! Do not 
be caught on or near the water. Gusty winds and choppy waves are 
likely.

&&

LAT...LON 4305 11105 4310 11127 4339 11124 4336 11104
      4306 11104
TIME...MOT...LOC 1837Z 193DEG 18KT 4313 11113 

$$

TAX

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:18 AM MDT, 9 hours 19 minutes earlier.

Area forecast discussion, Aug 2, 3:18 AM MDT, 9 hours 19 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
318 AM MDT Mon Aug 2 2021

.SHORT TERM...Today through Wednesday.
Little change in forecast today as high moisture content remains
over Idaho and expect another round of afternoon showers and
thunderstorms with localized very heavy rain expected. An embedded
upper level system in the flow is expected to concentrate the
heaviest rain today in the eastern mountains but anyone could see
a thunderstorm with heavy rain through the day. Flash Flood
watches remain in effect through 9 pm tonight for all mountain
areas with significant terrain enhanced effects possible. Expect
high temperatures will below normal today with clouds and rain
again limiting their rise. Expect significant drying Tuesday into
Wednesday with showers limited to the far eastern highlands
Tuesday and only isolated central mountain coverage Wednesday.
With the drying, high temperatures will be back to near normal
range by Wednesday with low elevations reaching 90 degrees or
higher in many areas.
GK

.LONG TERM...Thursday through Monday.
A more significant Pacific trof and associated cold front will
spread more widespread showers and thunderstorms into southeast
Idaho Thursday into Friday. Expect breezy conditions both days as
the front works east. Also expect a big cool down on Friday with
below normal highs returning with highs in the 70s and 80s. Expect
mainly dry conditions Saturday through Monday with cooler
conditions expected to continue with a weak upper level trof over
the region. Could see continued breezy conditions through the
extended with decent westerly flow continuing.
GK

&&

.AVIATION...One more day of deep moisture expected for East Idaho
today.  Pattern has generally been thunderstorm development during
the afternoon and evening hours, with showers outside of those
times. We are starting to see the beginning of a drier flow push
into the western portions of the forecast area this afternoon, so as
we move into the later portions of the day, the threat for TS/SH at
KBYI/KSUN begins to weaken. That drier air works across all of East
Idaho overnight, so though a few thunderstorms may still be possible
headed into Tuesday especially for KPIH/KIDA/KDIJ, the heavy rain
threat is drastically diminished. DMH

&&

.FIRE WEATHER...Heavy rain threat continues for one more day before
drier air begins to push monsoonal flow off to the east. Showers and
thunderstorms remain forecast for today, then only across eastern
portions of the East Idaho fire district for Tuesday. With high
pressure in place for Tuesday, expect a rebound in temperatures and
humidities back toward seasonable levels. A system pushes into the
PacNW states Wednesday, and there is a threat for isolated showers
and thunderstorms mainly across the central mountains. That spreads
across the rest of East Idaho for Thursday. Any of this activity
should be a mix of wet and dry, but certainly less productive as far
as rainfall is concerned than we have seen the past several days.
The next system drives across the region for the weekend, with a
few thunderstorms across the Salmon-Challis and Targhee NFs, but
gusty winds could be a concern. DMH

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for IDZ056>064-069-
071>074.

Flash Flood Watch from noon MDT today through this evening for
IDZ065>068-070.

&&

In the hours before

Special weather statement, Aug 2, 11:46 AM MDT, 51 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1146 AM MDT Mon Aug 2 2021

IDZ060-061-021845-
Bear Lake Valley ID-Bear River Range ID-
1146 AM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAR LAKE COUNTY
UNTIL 1245 PM MDT...

At 1145 AM MDT, Doppler radar was tracking a strong thunderstorm near
Bear Lake Idaho Portion, moving east slowly.

Gusty and erratic winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bear Lake Idaho Portion, Saint Charles and Fish Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Bear Lake, move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.

&&

LAT...LON 4212 11149 4212 11124 4200 11124 4200 11150
TIME...MOT...LOC 1745Z 283DEG 7KT 4202 11142

TAX
Special weather statement, Aug 2, 12:35 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1235 PM MDT Mon Aug 2 2021

IDZ062-021915-
Blackfoot Mountains ID-
1235 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARIBOU...SOUTH
CENTRAL BONNEVILLE AND SOUTHEASTERN BINGHAM COUNTIES UNTIL 115 PM
MDT...

At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Chesterfield, or 11 miles northeast of Chesterfield
Reservoir, moving east at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Blackfoot Reservoir, Henry and Cutthroat Trout Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Chesterfield Reservoir, Move to safe shelter now! Do
not be caught on or near the water. Gusty winds and choppy waves are
likely.

&&

LAT...LON 4298 11192 4310 11191 4311 11148 4289 11150
TIME...MOT...LOC 1834Z 272DEG 12KT 4302 11182

TAX
Special weather statement, Aug 2, 12:37 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
1237 PM MDT Mon Aug 2 2021

IDZ063-064-021930-
Big Hole Mountains ID-Caribou Range ID-
1237 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BONNEVILLE COUNTY
UNTIL 130 PM MDT...

At 1237 PM MDT, Doppler radar was tracking a strong thunderstorm near
Alpine, moving north at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Palisades Reservoir, Irwin, Alpine Campground and Alpine Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Palisades Reservoir, Move to safe shelter now! Do not
be caught on or near the water. Gusty winds and choppy waves are
likely.

&&

LAT...LON 4305 11105 4310 11127 4339 11124 4336 11104
      4306 11104
TIME...MOT...LOC 1837Z 193DEG 18KT 4313 11113

TAX

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:31 PM MDTAreal Flood AdvisoryPIHCassia, Oneida119 min
Aug 1, 6:42 PM MDTAreal Flood AdvisoryPIHOneida, Power2 hr
Aug 1, 7:08 PM MDTAreal Flood AdvisoryPIHCassia67 min
Aug 1, 8:31 PM MDTAreal Flood AdvisoryPIHOneida, Power59 min
Aug 1, 8:36 PM MDTAreal Flood AdvisoryPIHCassia54 min
Aug 2, 11:39 AM MDTAreal Flood AdvisoryPIHBannock, Caribou111 min
Aug 2, 11:46 AM MDTSpecial Weather StatementPIHBear Lake59 min
Aug 2, 12:25 PM MDTAreal Flood AdvisoryPIHBingham, Bonneville2 hr
Aug 2, 12:34 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer3 hr
Aug 2, 12:35 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 12:58 PM MDTAreal Flood AdvisoryPIHButte, Custer2 hr
Aug 2, 1:34 PM MDTAreal Flood AdvisoryPIHBlaine, Custer116 min
Aug 2, 1:35 PM MDTAreal Flood AdvisoryPIHBonneville, Madison, Teton115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHCuster115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHBannock, Power115 min
Aug 2, 2:12 PM MDTSpecial Weather StatementPIHBear Lake48 min
Aug 2, 2:34 PM MDTAreal Flood AdvisoryPIHBlaine116 min
Aug 2, 2:44 PM MDTAreal Flood AdvisoryPIHButte, Clark2 hr
Aug 2, 2:50 PM MDTAreal Flood AdvisoryPIHBannock23 min
Aug 2, 2:58 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer2 hr
Aug 2, 3:11 PM MDTSpecial Weather StatementPIHButte, Clark, Jefferson64 min
Aug 2, 3:13 PM MDTFlash Flood WarningPIHBannock77 min
Aug 2, 3:28 PM MDTAreal Flood AdvisoryPIHBannock, Caribou62 min
Aug 2, 3:33 PM MDTAreal Flood AdvisoryPIHBannock, Oneida57 min
Aug 2, 3:41 PM MDTAreal Flood AdvisoryPIHBlaine, Custer106 min
Aug 2, 3:41 PM MDTSpecial Weather StatementPIHJefferson49 min
Aug 2, 3:45 PM MDTSpecial Weather StatementPIHCaribou45 min
Aug 2, 3:50 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 3:58 PM MDTSpecial Weather StatementPIHFranklin47 min
Aug 2, 4:00 PM MDTAreal Flood AdvisoryPIHBlaine2 hr
Aug 2, 4:04 PM MDTSpecial Weather StatementPIHOneida41 min
Aug 2, 4:11 PM MDTSpecial Weather StatementPIHOneida49 min
Aug 2, 4:14 PM MDTAreal Flood AdvisoryPIHButte68 min
Aug 2, 4:18 PM MDTAreal Flood AdvisoryPIHBannock, Caribou, Franklin96 min
Aug 2, 4:21 PM MDTSpecial Weather StatementPIHBear Lake39 min
Aug 2, 4:27 PM MDTAreal Flood AdvisoryPIHBlaine107 min
Aug 2, 4:35 PM MDTSpecial Weather StatementPIHJefferson40 min
Aug 2, 4:41 PM MDTSpecial Weather StatementPIHFremont49 min
Aug 2, 4:44 PM MDTSpecial Weather StatementPIHBear Lake46 min
Aug 2, 4:46 PM MDTAreal Flood AdvisoryPIHButte, Custer69 min
Aug 2, 4:50 PM MDTSpecial Weather StatementPIHButte40 min
Aug 2, 4:58 PM MDTAreal Flood AdvisoryPIHBannock, Franklin56 min
Aug 2, 5:01 PM MDTSpecial Weather StatementPIHFranklin44 min
Aug 2, 5:05 PM MDTSpecial Weather StatementPIHOneida40 min
Aug 2, 5:20 PM MDTAreal Flood AdvisoryPIHBlaine, Lincoln55 min
Aug 2, 5:25 PM MDTSpecial Weather StatementPIHClark50 min
Aug 2, 5:39 PM MDTSpecial Weather StatementPIHMinidoka51 min
Aug 2, 5:46 PM MDTSpecial Weather StatementPIHLincoln59 min
Aug 2, 5:52 PM MDTSpecial Weather StatementPIHBingham83 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.